Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 350, NWS North Platte, NE

August 6, 2007Lincoln County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Aug 6, 2007, 7:56 AM CDT for Lincoln County, Nebraska. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2007, 7:56 AM CDT (12:56 UTC)
Expired
Aug 6, 2007, 8:26 AM CDT
In force
30 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Lincoln County, NE

The radar

The North Platte radar (KLNX), 89 km from the middle of the area, began a volume at 12:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 0.9 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2007-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1543 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2007-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1543 J/kg
Mixed-layer CIN
-155 J/kg
Mixed-layer LCL
1285 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 061256
SVRLBF
NEC111-061345-
/O.NEW.KLBF.SV.W.0350.070806T1256Z-070806T1345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
756 AM CDT MON AUG 6 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA...

* UNTIL 845 AM CDT

* AT 754 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR MAXWELL...OR ABOUT 16 MILES EAST OF NORTH
  PLATTE...AND MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL EASTERN LINCOLN COUNTY AT 810 AM CDT

LAT...LON 4104 10066 4099 10028 4135 10027 4136 10062

$$

BUTTLER
2 follow-up statements
000 
WWUS53 KLBF 061319
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
817 AM CDT MON AUG 6 2007

NEC111-061345-
/O.CON.KLBF.SV.W.0350.000000T0000Z-070806T1345Z/
LINCOLN NE-
817 AM CDT MON AUG 6 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM CDT
FOR NORTHEASTERN LINCOLN COUNTY...

AT 814 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7
MILES NORTH OF BRADY...OR ABOUT 21 MILES EAST OF NORTH PLATTE...
MOVING NORTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL EASTERN LINCOLN COUNTY AT 830 AM CDT

THIS STORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN AND DANGEROUS 
LIGHTNING.  IF CAUGHT OUTDOORS SEEK SHELTER IN A STURDY BUILDING 
IMMEDIATELY AND STAY AWAY FROM WINDOWS.    

LAT...LON 4104 10066 4099 10028 4135 10027 4136 10062

$$

BUTTLER
000 
WWUS53 KLBF 061326
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
825 AM CDT MON AUG 6 2007

NEC111-061335-
/O.CAN.KLBF.SV.W.0350.000000T0000Z-070806T1345Z/
LINCOLN NE-
825 AM CDT MON AUG 6 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LINCOLN COUNTY IS
CANCELLED...

THE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED BELOW 
SEVERE LIMITS AND NO LONGER POSED A SEVERE THREAT.

IF SEVERE WEATHER WAS OBSERVED...CONTACT LOCAL LAW ENFORCEMENT AND 
HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH 
PLATTE. 

LAT...LON 4104 10066 4099 10028 4135 10027 4136 10062

$$

BUTTLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 3:07 AM CDT, 4 hours 49 minutes earlier.

Area forecast discussion, Aug 6, 3:07 AM CDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
307 AM CDT MON AUG 6 2007

.DISCUSSION...
CONVECTION EXPANDING AND BECOMING MORE ORGANIZED OVER NE COLORADO/NW
KANSAS AND HEADING TOWARD CWA. STORMS CONTINUE TO FIRE ALONG
MOISTURE PLUME ROTATING AROUND PERIPHERY OF UPPER RIDGE  CENTERED
OVER THE FAR SOUTHERN PLAINS. SEE NO REASON WHY STORMS WILL NOT HOLD
TOGETHER AS THEY PROGESS INTO WESTERN NEB AND HAVE AT LEAST
SCATTERED POPS FOR THIS MORNING. H2O LTG/DATA SHOWING ADDITIONAL
STORMS FIRING ACROSS SC/SW COLORADO WHICH SHOULD ROTATE INTO HIGH
PLAINS BY THIS AFTERNOON AND CONTINUE DECENT CHANCES WELL INTO THIS
EVENING. NOT SURE WHAT INITIAL CONVECTION WILL DO TO SEVERITY OF
AFTERNOON STORMS...AND TO TEMPERATURE FORECAST. PLENTY OF PW AND
LLVL MOISTURE AVBL SO WOULD NOT EXPECT IT TO BE TO HARD TO RECOVER.
NUMEROUS BOUNDARIES EXIST FROM LAST NIGHT/S CONVECTION AND FRONT
OVER N.KANSAS IS EXPECTED TO MIGRATE NORTHWARD INTO SOUTHERN CWA FOR
ADDITIONAL FOCUS/COUPLING OF CIRCULATIONS WITH UPPER SUPPORT. HIGH K
INDEX VALUES AND PW VALUES SHOULD LEAD TO SOME OF STORMS WITH VERY
HEAVY RAINFALL. THIS HAS BEEN SEEN PAST FEW DAYS WITH THE STRONGEST
STORMS AND WITH E-W BOUNDARY BACK BUILDING STORMS WOULD BE POSSIBLE.
HAVE PUT MENTION OF THIS IN FOR AFTERNOON AND EVENING. SHEAR AND
INSTABILITY SHOULD BE ENOUGH FOR SUPERCELL MODE THIS AFTERNOON AS
WELL...ASSUMING MORNING CONVECTION DOES NOT BECOME OVERLY ORGANIZED.
EVEN WITH SUCH WARM MID/UPPER LEVEL TEMPS LARGE HAIL HAS BEEN ABLE
TO FORM IN SUPERCELL STRUCTURES PROBABLY DUE TO STRONG ASCENT ONCE
LFC CAN BE OBTAINED. WILL TRY TO GO WITH COOLEST GUIDANCE DUE TO
CLOUD COVER/PCPN THROUGH THE DAY. UPPER FLOW WILL CONTINUE TO ROTATE
ENERGY AND MOISTURE PLUME INTO REGION LEAVING CONVECTION IN THE
PICTURE. TOUGHEST PART WILL BE FINDING LOCATION OF BEST
CHANCES...WHICH SHOULD BE NEAR SFC BOUNDARIES. THERE WILL MOST
LIKELY BE SEVERAL OF THESE FROM CONVECTION REMAINING ON
TUESDAY...BUT MODELS ARE HINTING AT MAIN BOUNDARY BEING PUSHED BACK
INTO NORTHERN KANSAS TONIGHT WITH EASTERLY FLOW IN PLACE FOR
TUESDAY. AGAIN TEMPS SHOULD BE SOMEWHAT LIMITED AND WOULD EXPECT
CONVECTION TO FIRE ACROSS FRONT RANGE AND MOVE ACROSS SOUTHERN CWA
WHERE MOISTURE WILL BE POOLING NORTH OF FRONT. HAVE PLACED BETTER
CHANCES IN SOUTH AND AGAIN STRONG INSTABILITY THANKS TO 70 DEW
POINTS AND DECENT SHEAR SEVERE MODE LOOKS POSSIBLE TUESDAY
AFTERNOON.

&&

.AVIATION...
IFR CEILINGS WITH MVFR VISIBILITIES ARE EXPECTED THROUGH 16Z THIS
MORNING AT TERMINAL KLBF...AS WELL AS TWEB ROUTE 098 FROM KOFK-KONL
AND TWEB ROUTE 264 FROM KLBF TO KOGA. SCATTERED THUNDERSTORMS ARE
EXPECTED THIS MORNING ALONG TWEB ROUTE 274 FROM KDEN TO KIML. GUSTY
SFC WINDS TO 35 KTS AND MVFR CEILINGS WILL ACCOMPANY THUNDERSTORMS
THIS MORNING. THIS AFTERNOON AND EVENING...SCATTERED THUNDERSTORMS
ARE EXPECTED AT TERMINALS KLBF AND KVTN...AS WELL AS ALONG ALL OF
TWEB ROUTES 098...264 AND 274. SFC WND GUSTS TO 40 KTS...SMALL HAIL
AND MVFR CEILINGS WILL ACCOMPANY THUNDERSTORMS. AN ACTIVE WEATHER
PATTERN WILL CONTINUE FOR TUESDAY AND WEDNESDAY...WITH AFTERNOON AND
EVENING THUNDERSTORMS EXPECTED.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

13/CLB
Hazardous weather outlook, Aug 6, 4:26 AM CDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
426 AM CDT MON AUG 6 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-071030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
426 AM CDT MON AUG 6 2007 /326 AM MDT MON AUG 6 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

AN ACTIVE WEATHER DAY IS EXPECTED ACROSS WESTERN AND NORTH CENTRAL
NEBRASKA. SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE INTO
SOUTHWESTERN PORTIONS OF THE OUTLOOK AREA THIS MORNING FROM
NORTHEASTERN COLORADO. FREQUENT LIGHTNING...SMALL HAIL AND HEAVY
RAIN ARE THE MAIN SEVERE THREATS THIS MORNING.

BY AFTERNOON...SURFACE HEATING WILL COMBINE WITH VERY MOIST
AIR...DESTABILIZING THE ATMOSPHERE. AS AN UPPER LEVEL DISTURBANCE
LIFTS EAST OF THE ROCKIES...SCATTERED THUNDERSTORM DEVELOPMENT IS
LIKELY. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN SEVERE
THREATS...WITH THE POSSIBILITY OF ISOLATED TORNADOES NORTH OF
HIGHWAY 92 FROM BROKEN BOW TO ARTHUR...AND EAST OF HIGHWAY 61 FROM
ARTHUR TO MERRIMAN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ACTIVE WEATHER IS EXPECTED OVER THE NEXT SEVEN DAYS AS NUMEROUS
DISTURBANCES COMBINE WITH MOIST UNSTABLE AIR ACROSS THE CENTRAL
PLAINS. SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY OVER ALL OF
WESTERN AND NORTH CENTRAL NEBRASKA...AND WEDNESDAY EAST OF HIGHWAY
83 FROM VALENTINE TO NORTH PLATTE. LARGE HAIL AND DAMAGING WINDS
ARE THE MAIN SEVERE WEATHER THREATS ON TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT ACROSS
ALL OF WESTERN AND NORTH CENTRAL NEBRASKA.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

CLB

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 7:27 PM CDTSevere Thunderstorm WarningLBFBlaine, Brown63 min
Aug 5, 7:47 PM CDTSevere Thunderstorm WarningLBFCherry43 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.